Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 164, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2015, 2:58 AM CDT for Benton County, St. Clair County, Vernon County, Missouri. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2015, 2:58 AM CDT (07:58 UTC)
- Expired
- Jun 26, 2015, 4:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:38 AM CDT | TSTM WND GST 70 | Osceola, MO | |
| Jun 26, 3:40 AM CDT | TSTM WND DMG | 1 Nne Warsaw, MO | SEVERAL REPORTS OF TREES DOWN IN CITY LIMITS. AROUND 0340 AM A REPORT OF A TREE DOWN NEAR POLK STREET AND HILLCREST LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:18 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2699 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440
WUUS53 KSGF 260758
SVRSGF
MOC015-185-217-260900-
/O.NEW.KSGF.SV.W.0164.150626T0758Z-150626T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 AM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 400 AM CDT
* AT 256 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUTLER TO CLINTON TO 10 MILES WEST OF
SEDALIA...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
APPLETON CITY...COLE CAMP...LINCOLN...LOWRY CITY...NEVADA...
OSCEOLA...SCHELL CITY...WALKER AND WARSAW.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS...TRUMAN LAKE AND
TRUMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3853 9306 3806 9307 3807 9350 3792 9351
3791 9357 3785 9358 3783 9381 3789 9382
3790 9406 3781 9408 3779 9435 3806 9455
3806 9413 3804 9407 3822 9405 3821 9353
3852 9350
TIME...MOT...LOC 0757Z 319DEG 33KT 3876 9335 3831 9372
3823 9453
HAIL...0.75IN
WIND...60MPH
$$
SCHAUMANN2 follow-up statements
949
WWUS53 KSGF 260814
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 AM CDT FRI JUN 26 2015
MOC015-185-217-260900-
/O.CON.KSGF.SV.W.0164.000000T0000Z-150626T0900Z/
BENTON MO-ST. CLAIR MO-VERNON MO-
314 AM CDT FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
VERNON...ST. CLAIR AND BENTON COUNTIES UNTIL 400 AM CDT...
AT 311 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF LINCOLN TO 9 MILES EAST OF LOWRY
CITY TO SCHELL CITY TO 15 MILES NORTHWEST OF WALKER...AND MOVING
SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT. THIS LINE OF STORMS HAS A HISTORY OF
PRODUCING TREE DAMAGE IN CLINTON.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
APPLETON CITY...COLE CAMP...LINCOLN...LOWRY CITY...NEVADA...
OSCEOLA...SCHELL CITY...WALKER AND WARSAW.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS...TRUMAN LAKE AND
TRUMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3853 9306 3806 9307 3807 9350 3792 9351
3791 9357 3785 9358 3783 9381 3789 9382
3790 9406 3781 9408 3779 9435 3806 9455
3806 9413 3804 9407 3822 9405 3821 9353
3852 9350
TIME...MOT...LOC 0814Z 319DEG 33KT 3857 9346 3814 9354
3802 9402 3803 9441
HAIL...0.75IN
WIND...70MPH
$$
SCHAUMANN101
WWUS53 KSGF 260859
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CDT FRI JUN 26 2015
MOC015-185-217-260909-
/O.EXP.KSGF.SV.W.0164.000000T0000Z-150626T0900Z/
BENTON MO-ST. CLAIR MO-VERNON MO-
359 AM CDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON...ST.
CLAIR AND BENTON COUNTIES WILL EXPIRE AT 400 AM CDT...
THE SEVERE PORTION OF THE LINE OF STORMS WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3853 9306 3806 9307 3807 9350 3792 9351
3791 9357 3785 9358 3783 9381 3789 9382
3790 9406 3781 9408 3779 9435 3806 9455
3806 9413 3804 9407 3822 9405 3821 9353
3852 9350
TIME...MOT...LOC 0859Z 319DEG 33KT 3826 9312 3783 9320
3771 9368 3772 9406
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:00 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 26, 12:00 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 AM CDT Fri Jun 26 2015 ...Updated Aviation Section... .SHORT TERM...(This Evening through Friday) The summertime high was breaking down over the southern Plains this afternoon as zonal westerlies were sagging deeper into Missouri. A surface front was positioned over northern Missouri. South of this feature across the Ozarks, temperatures were once again warming into the lower 90s, as dew points were in the lower 70s. This created humid and uncomfortable weather across the region. The chances for pulse thunderstorms are very low this afternoon. The 12Z RAOB measured a very dry airmass through the mid levels, which will mitigate updrafts from maturing into deep convection. For tonight, it will be warm and muggy while most locations remains dry. Locations along and north of Highway 54 will experience increasing chances for showers and thunderstorms. This complex of storms will impact much of central and northern Missouri tonight, creating a risk for flooding for areas north of Highway 54. Therefore a Flash Flood Watch remains in effect for Benton, Morgan, Miller, and Maries counties through Friday morning. Not much southward movement in these storms are expected Friday morning, however, by Friday afternoon, models suggest that a mid level speed max will approach from the northwest, forcing a cold front to sweep southern Missouri. This will occur as afternoon heating is taking place, providing sufficient instability for robust thunderstorms Friday afternoon and evening. With deep layer shear increasing to around 30 to 35 knots, several organized storms are expected. -20 levels will be quite high, so the primary risk with the stronger storms Friday will be damaging wind gusts up to 65 mph. Locations along and south of Interstate 44 will experience the better chances for severe storms tomorrow. Most if not all of this rain will exit south of the Ozarks by midnight Saturday. .LONG TERM...(Saturday through Thursday) A major pattern change will have occurred as the weekend unfolds on Saturday and Sunday. The Ozarks will be positioned underneath deep northwest flow, bringing a cooler and drier airmass to the area. Look for dry weather with afternoon highs only in the upper 70s and lower 80s both Saturday and Sunday. This will be a great weekend for outdoor activities. By Sunday night, the GFS has a strong signal for another frontal passage. This feature should trigger showers and thunderstorms that will linger into Monday morning. However, most of Monday will be nice with highs in the low to mid 80s. From Tuesday on, northwest flow continues as a series of weak disturbances migrate through. Anyone of these features could trigger showers or scattered thunderstorms. As we draw closer to the 4th of July weekend, it appears as though a low level frontal system will be stalled out either directly over or near the Ozarks Region. This will be a focus for daily showers and thunderstorms. A stormy pattern could evolve into that holiday weekend forecast so stay tuned. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1200 AM CDT FRI JUN 26 2015 Increasingly unsettled weather will move over the region during the next 12 to 18 hours. A cold front off to the northwest will eventually move southeast and deliver a few rounds of showers and storms. Have moved up the timing of this activity by a couple of hours, otherwise there was little change to the previous forecast. MVFR conditions (and possibly IFR) are expected with showers. Once the front clears, winds will shift to the northwest and skies will gradually clear. At this time, VFR conditions are expected from late Friday afternoon through Friday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Gagan
Hazardous weather outlook, Jun 26, 2:17 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 217 AM CDT FRI JUN 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 217 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI BEFORE REACHING THE INTERSTATE 44 CORRIDOR DURING THE PREDAWN HOURS. SOME STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS OVER 60 MPH ALONG WITH HAIL UP TO THE SIZE OF NICKELS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. THERE WILL BE A LIMITED TO ELEVATED RISK FOR FLASH FLOODING...ESPECIALLY ACROSS CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING. SOME STORM REDEVELOPMENT AND INTENSIFICATION IS EXPECTED FRIDAY AFTERNOON AND EVENING. SEVERE STORMS CONTAINING DAMAGING WIND GUSTS WILL BE POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44 FRIDAY AFTERNOON AND EARLY EVENING. EXCESSIVE RAINFALL AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY MORNING OVER PARTS OF CENTRAL MISSOURI WITH MORE LIMITED CHANCES ELSEWHERE. PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT...AND CAN NOT BE RULED OUT THROUGH THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE PREDAWN HOURS ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jun 26, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more | 64 min |
| Jun 26, 4:10 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dade, Dallas, Greene, Laclede, Miller and 2 more | 65 min |
| Jun 26, 4:29 AM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
| Jun 26, 4:36 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence, Webster | 39 min |
| Jun 26, 6:50 AM CDT | Areal Flood Advisory | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 7:43 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 4 hr |
| Jun 26, 10:08 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Jun 26, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 59 min |
| Jun 26, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 47 min |
| Jun 26, 11:51 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Jun 26, 2:04 PM CDT | River Flood Warning | SGF | Vernon | 60 hr |
| Jun 26, 2:10 PM CDT | River Flood Warning | SGF | Bates, Vernon | 70 hr |
| Jun 26, 4:38 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.